What causes mild abdominal cramps with brown discharge?
User rating for this question
I had a little bit of period like discharge(dark brown) from my anus yesterday. I also have been experiencing some mild abdominal cramps these past 2 days(on and off). Notice some light pink mucus is my stool today. Should I go see a GI specialist?
Posted Mon, 3 Feb 2014 in Digestion and Bowels
Answered by Dr. Ashish Verma 31 minutes later
Brief Answer: looks like a bowel infection to me Detailed Answer: Hi, Thanks for writing to XXXXXXX This is Dr. Ashish Verma, a general surgeon, answering to your query. As per your symptoms, it seems to me that you have a bowel infection. If a patient with similar complaints comes to me, i usually give him a course of antibiotic like metronidazole for a week...and follow them to see the response...further management depends upon the response... I would suggest you the same, plus you can add a ppi as gastritis cannot be ruled out in your case and antibiotics and also cause gastritis....but as these are prescription drugs, you need to see a local doctor for the same. Hope that i have answered all your queries. If you have further queries, i will be glad to answer them. Get well soon. Dr. Ashish Verma
Follow-up: What causes mild abdominal cramps with brown discharge? 4 hours later
Thank you for reviewing my symptoms. I hope this is not severe and will get better on it own. I am still breastfeeding so antibiotics might not be ideal. I mean the dark brown-ish mucus from behind happened once yesterday in a pea-size shape. I don't know if it will continue tomorrow. If it does, do I need to see a specialist and then get tested? If not, will it get better within a few days on its own? Should I continue breastfeeding while having these symptoms?
Answered by Dr. Ashish Verma 1 hour later
Brief Answer: it should resolve by its own if not severe. Detailed Answer: Hi, If it doesn't reoccurs then nothing to worry...and do continue the breast feeding...it is more likely to be a single episode.... it should resolve by itself...dont take antibiotics at present...see for a few days....eat healthy...you will be fine... Hope i have answered all your queries. If you dont have further queries you may close this discussion and rate the response. Regards Dr. Ashish Verma